MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10 MM); BALLOON CATHETER

MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X10 MM); BALLOON CATHETER
Model Number BC0410C-ID
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The balloon was returned for evaluation.During the investigation, the balloon was inflated with saline, and a pinhole was found 1mm distal to the distal balloon marker band.The inflation plug and tight pitch coils remained underneath the polyimide ring.The investigation confirms the reported complaint of a pinhole rupture of the balloon.Based on the information provided, the balloon may have been damaged during manual pinching of the balloon during preparation.The instructions for use (ifu) cautions, "exercise care in handling the balloon catheter to reduce the chance of accidental damage.".
 
Event or Problem Description
It was reported that during the usual preparation process, the balloon was soaked.The balloon, however, was not inflated and deflated at that time, but was then manually "pinched" to achieve better tracking.During inflation of the balloon with contrast once the balloon had been placed in the patient, the balloon appeared to be ruptured.There was no reported patient injury or intervention.The patient was reported to be doing well.

Brand Name
SCEPTER C OCCLUSION BALLOON (4X10 MM)
Common Device Name
BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7054859
Report Number2032493-2017-00296
Device Sequence Number13725878
Product Code MJN
UDI-Device Identifier00842636020539
UDI-Public(01)00842636020539(11)170501(17)200430(10)1705011BN
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2020
Device Model NumberBC0410C-ID
Device Lot Number1705011BN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2017
Initial Report FDA Received Date11/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR